MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Catalog Number 357.366
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an orthopedic procedure on an unknown date, a trochanteric fixation nail (tfn) buttress compression nut would not lock into the aiming arm.There was an unknown delay reported.There was no patient consequence.Concomitant devices: blade guide sleeve for tfn (part: 357.369, lot: unknown, quantity: 1).This report is for a 130 deg aiming arm for tfn.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part# 357.366 , lot# 4815964, manufacturing location: synthes brandywine, released to warehouse date: 09aug2004.The dhr was reviewed and mrr was found on p/n 357.366 lot #4815964 for wet substance around item 3 on 5 out of the lot of 50 pieces.The 5 pieces were reworked/cleaned and 100% inspected and passed.This issue is not relevant to the complaint because the issue is visual not functional.No issues were found that would contribute to the complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection of the returned device performed at customer quality (cq) identified minor superficial surface wear but no damage that would inhibit functionality was observed.Functional test: the locking slide plate translated as intended at cq.Further functional testing relevant to this complaint was not possible because the buttress compression nut from the event was not returned.The received condition does not agree with the complaint description.The complaint can not be replicated with the returned device(s).Dhr review: the returned device was manufactured in august 2004 and is over 14 years old.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Document/specification review: relevant design drawings were reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the width of the aiming arm body d shaped hole measured at cq and is within specification per relevant drawing.The length of the aiming arm body d shaped hole measured at cq and is within specification per relevant drawing.Further dimensional inspection relevant to this complaint could not be performed due to the assembled condition of the device.This complaint is not confirmed.Conclusion: a definitive root cause for the reported condition could not be determined based on the provided information.This complaint was not able to be confirmed or replicated at cq and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8208265
Report Number2939274-2019-55661
Device Sequence Number264255
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.366
Device Lot Number4815964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1